Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 10, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 19, 2014, 9:42 PM PST for 9 counties in Oregon; 6 counties in Washington. It took effect at Feb 20, 2014, 4:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2014, 9:42 PM PST (05:42 UTC)
- In effect from
- Feb 20, 2014, 4:00 AM PST
- Expired
- Feb 20, 2014, 7:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 90 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 5.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
398 WWUS76 KPDT 200542 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 942 PM PST WED FEB 19 2014 ...VERY WINDY CONDITIONS ON THURSDAY FOR PORTIONS OF EASTERN OREGON AS WELL AS SOUTHEAST AND SOUTH CENTRAL WASHINGTON... .ANOTHER WEATHER SYSTEM WILL MOVE INTO THE REGION OVERNIGHT AND ON THURSDAY WITH TIGHTENING PRESSURE GRADIENTS AND STRONG WINDS ALOFT. THE STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE WITH A COLD FRONT THAT WILL MOVE THROUGH THE AREA THURSDAY MORNING. THE WINDS WILL BEGIN TO DECREASE IN THE LATE AFTERNOON OR EARLY EVENING. ORZ511-201500- /O.NEW.KPDT.WI.Y.0010.140220T1200Z-140221T0000Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND 942 PM PST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 7 AM AND 1 PM AND THEN DIMINISH BY 4 PM. * WINDS: 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ508-510-WAZ521-201500- /O.NEW.KPDT.WI.Y.0010.140220T1200Z-140221T0300Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN...BICKLETON...GOLDENDALE 942 PM PST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 7 AM AND 4 PM AND THEN DIMINISH BY 7 PM. * WINDS: 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ507-WAZ029-201500- /O.NEW.KPDT.WI.Y.0010.140220T1500Z-140221T0300Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 942 PM PST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 10 AM AND 4 PM AND THEN DIMINISH BY 7 PM. * WINDS: 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-WAZ028-201500- /O.NEW.KPDT.WI.Y.0010.140220T1500Z-140221T0300Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...CONNELL... PROSSER...TRI-CITIES 942 PM PST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 10 AM AND 4 PM AND THEN DIMINISH BY 7 PM. * WINDS: 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
3 follow-up statements
596 WWUS76 KPDT 201231 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 431 AM PST THU FEB 20 2014 ...VERY WINDY CONDITIONS TODAY FOR PORTIONS OF EASTERN OREGON AS WELL AS SOUTHEAST AND SOUTH CENTRAL WASHINGTON... .ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE REGION TODAY WITH TIGHTENING PRESSURE GRADIENTS AND STRONG WINDS ALOFT. THE STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE WITH A COLD FRONT THAT WILL MOVE THROUGH THE AREA THIS MORNING. THE WINDS WILL BEGIN TO DECREASE IN THE LATE AFTERNOON OR EARLY EVENING. ORZ044-WAZ028-210000- /O.EXT.KPDT.WI.Y.0010.140220T1231Z-140221T0300Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...CONNELL... PROSSER...TRI-CITIES 431 AM PST THU FEB 20 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 10 AM AND 4 PM AND THEN DIMINISH BY 7 PM. * WINDS: 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ507-WAZ029-210000- /O.EXT.KPDT.WI.Y.0010.140220T1231Z-140221T0300Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 431 AM PST THU FEB 20 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 10 AM AND 4 PM AND THEN DIMINISH BY 7 PM. * WINDS: 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ508-510-WAZ521-210000- /O.CON.KPDT.WI.Y.0010.000000T0000Z-140221T0300Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN...BICKLETON...GOLDENDALE 431 AM PST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 7 AM AND 4 PM AND THEN DIMINISH BY 7 PM. * WINDS: 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ511-210000- /O.CON.KPDT.WI.Y.0010.000000T0000Z-140221T0000Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND 431 AM PST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 7 AM AND 1 PM AND THEN DIMINISH BY 4 PM. * WINDS: 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
790 WWUS76 KPDT 202214 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 214 PM PST THU FEB 20 2014 ...VERY WINDY CONDITIONS TODAY FOR PORTIONS OF EASTERN OREGON AS WELL AS SOUTHEAST AND SOUTH CENTRAL WASHINGTON... ORZ511-202315- /O.CAN.KPDT.WI.Y.0010.000000T0000Z-140221T0000Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND 214 PM PST THU FEB 20 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS CENTRAL OREGON HAVE DECREASED TO WEST AT 10 TO 20 MPH WITH LOCAL GUSTS TO 30 MPH. THESE WINDS WILL CONTINUE TO DECREASE INTO THIS EVENING...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ ORZ508-510-WAZ521-210300- /O.CON.KPDT.WI.Y.0010.000000T0000Z-140221T0300Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN...BICKLETON...GOLDENDALE 214 PM PST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO OCCUR UNTIL 5 PM AND THEN DIMINISH BY 7 PM. * WINDS: 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-WAZ028-210300- /O.CON.KPDT.WI.Y.0010.000000T0000Z-140221T0300Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...CONNELL... PROSSER...TRI-CITIES 214 PM PST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO OCCUR UNTIL 5 PM AND THEN DIMINISH BY 7 PM. * WINDS: 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ507-WAZ029-210300- /O.CON.KPDT.WI.Y.0010.000000T0000Z-140221T0300Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 214 PM PST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO OCCUR UNTIL 5 PM AND THEN DIMINISH BY 7 PM. * WINDS: 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
207 WWUS76 KPDT 210234 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 634 PM PST THU FEB 20 2014 ORZ508-510-WAZ521-210345- /O.EXP.KPDT.WI.Y.0010.000000T0000Z-140221T0300Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN...BICKLETON...GOLDENDALE 634 PM PST THU FEB 20 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. THE WINDS ARE DIMINISHING AND WILL BE BELOW ADVISORY CRITERIA BY 7 PM. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. HOWEVER...BREEZY CONDITIONS WILL PERSIST THROUGH THE EVENING. $$ ORZ044-WAZ028-210345- /O.EXP.KPDT.WI.Y.0010.000000T0000Z-140221T0300Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...CONNELL... PROSSER...TRI-CITIES 634 PM PST THU FEB 20 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. THE WINDS ARE DIMINISHING AND WILL BE BELOW ADVISORY CRITERIA BY 7 PM. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. HOWEVER...BREEZY CONDITIONS WILL PERSIST THROUGH THE EVENING. $$ ORZ507-WAZ029-210345- /O.EXP.KPDT.WI.Y.0010.000000T0000Z-140221T0300Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 634 PM PST THU FEB 20 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. THE WINDS ARE DIMINISHING AND WILL BE BELOW ADVISORY CRITERIA BY 7 PM. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. HOWEVER...BREEZY CONDITIONS WILL PERSIST THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 19, 7:30 PM PST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 19, 7:30 PM PST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
730 PM PST WED FEB 19 2014
.UPDATE...AN ACTIVE WEATHER PATTERN CONTINUES OVER THE PACIFIC
NORTHWEST. THE FORECAST AREA IS IN BETWEEN WEATHER SYSTEMS AT THIS
TIME...BUT ANOTHER WEATHER SYSTEM IS CURRENTLY MOVING INTO THE
REGION WEST OF THE CASCADES. MOST AREAS ARE QUIET AND PRECIPITATION
FREE THIS EVENING EXCEPT FOR SOME RAIN AND HIGHER ELEVATION SNOW
SHOWERS OVER THE CASCADE EAST SLOPES...AND OVER THE NORTHEAST OREGON
AND SOUTHEAST WASHINGTON MOUNTAINS. A WINTER WEATHER ADVISORY
REMAINS IN EFFECT FOR THE NORTHERN BLUE MOUNTAINS OF OREGON AND THE
WASHINGTON NORTHWEST BLUE MOUNTAINS THROUGH 4 PM THURSDAY DUE TO THE
NEXT WEATHER SYSTEM THAT IS EXPECTED TO BRING MORE SNOW TO THE
HIGHER ELEVATIONS BEGINNING LATE TONIGHT AND CONTINUING DURING THE
DAY ON THURSDAY. WINDY CONDITIONS IN SOME AREAS THIS EVENING BUT THE
WINDS WILL DIMINISH LATER THIS EVENING AND OVERNIGHT. THEY ARE
EXPECTED TO INCREASE AGAIN ON THURSDAY WITH THE NEXT WEATHER SYSTEM.
THERE WILL BE SOME BORDERLINE ADVISORY WIND SPEEDS IN SOME AREAS BUT
FORECAST CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE ANY WIND ADVISORIES
AT THIS TIME. WILL PROBABLY ISSUE AN UPDATE TO THE FORECAST LATER
THIS EVENING TO ADJUST THE WIND WORDING FOR THE OVERNIGHT PERIOD AS
THE WINDS DIMINISH THIS EVENING. 88
&&
.AVIATION...06Z TAFS...EXPECT VFR CONDITIONS AT ALL TAF SITES
THROUGH THE NEXT 24 HOURS. HOWEVER...THERE MAY BE SOME MVFR OR IFR
CONDITIONS AT TIMES ON THURSDAY DUE TO RAIN AND SNOW SHOWERS AT
KRDM...KBDN...KALW AND KPDT DUE TO LOWERED CIGS AND VISIBILITY
REDUCTIONS IN SHOWERS. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT BUT
THEN THEY WILL INCREASE AGAIN TO GENERALLY BETWEEN 10 TO 20 KTS WITH
GUSTS OF 30 TO 35 KTS DURING THE DAY THURSDAY. 88
&&
.PREV DISC... /ISSUED 317 PM PST WED FEB 19 2014/
SHORT TERM...TONIGHT THROUGH SATURDAY...A COOL NORTHWEST FLOW WILL
PERSIST THROUGH THE SHORT TERM WITH A COUPLE OF IMPULSES PASSING
OVER THE REGION. THE FIRST WILL ARRIVE OVERNIGHT AND DEPART LATE
THURSDAY. THIS WILL AGAIN INCREASE SHOWERS ACTIVITY BUT MAINLY ALONG
THE EAST SLOPES OF THE CASCADES AND OVER THE EASTERN MOUNTAINS. THE
WINTER WEATHER ADVISORIES FOR THE NORTHERN BLUE MOUNTAINS WILL
CONTINUE AS THEY ARE FAVORED FOR BEST SNOW ACCUMULATIONS UNDER THIS
FLOW. VERY LITTLE IF ANY PRECIPITATION IS EXPECTED IN THE LOWER
ELEVATIONS AROUND THE COLUMBIA BASIN. THIS SYSTEM WILL ALSO CONTINUE
THE WINDY CONDITIONS WE HAVE BEEN EXPERIENCING THE PAST COUPLE OF
DAYS. I HAVE BEEN ON THE FENCE AS TO WHETHER ANY WIND ADVISORIES
WOULD BE NEEDED BUT HAVE DECIDED NOT TO ISSUE ANY AS CONDITIONS WILL
BE PRETTY SIMILAR AS TODAY WITH ONLY ISOLATED LOCATIONS REACHING THE
REQUIRED CRITERIA OF SUSTAINED 30 MPH OR GREATER. THE NEXT SYSTEM
WILL BE A WEAK FRONT DROPPING SOUTH FRIDAY NIGHT AND EARLY SATURDAY.
THIS ONE WILL HAVE LIMITED MOISTURE BUT WILL ALSO BE COLD ENOUGH FOR
SNOW LEVELS DOWN TO AROUND 500 FEET. WHAT PRECIPITATION DOES OCCUR
WILL PRIMARILY BE ALONG THE BLUE MOUNTAIN FOOTHILLS AND OVER THE
BLUE MOUNTAINS. TEMPERATURES WILL OVERALL BE TRENDING COOLER AS WE
HEAD INTO THE WEEKEND AND WINDS WILL BE DECREASING AFTER THURSDAY.
LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...NORTHWESTERLY FLOW
ALOFT WILL BE OVER THE REGION THROUGH SUNDAY WITH PACIFIC HIGH
PRESSURE MOVING SLOWLY TOWARDS THE COAST. MOUNTAIN SHOWERS WILL
THEREFORE REMAIN POSSIBLE BUT MOST OF THE AREA WILL BE MOSTLY DRY.
AS THE HIGH PRESSURE RIDGE MOVES OVER THE REGION ON SUNDAY NIGHT AND
MONDAY A WEAK COLD FRONT ASSOCIATED WITH A TROUGH OVER THE NORTHERN
PLAINS WILL SAG SOUTH THROUGH THE AREA WITH A BETTER CHANCE FOR RAIN
AND SNOW SHOWERS. DRIER CONDITIONS WILL THEN RETURN TUESDAY AND
WEDNESDAY AS THE RIDGE STRENGTHENS. A WARM FRONT IS THEN EXPECTED TO
ARRIVE WEDNESDAY NIGHT OR THURSDAY...BUT TIMING REMAINS UNCERTAIN
THAT FAR INTO THE FUTURE. WINDS WILL BE RELATIVELY LIGHT THROUGH
MOST OF THE PERIOD. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW
NORMAL WITH HIGHS IN THE 40S TO NEAR 50 DEGREES AND LOWS IN THE 20S
TO LOWER 30S. TRIMARCO
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 35 49 32 42 / 30 30 10 0
ALW 37 50 33 44 / 40 30 10 0
PSC 39 54 32 48 / 20 10 10 0
YKM 29 46 27 41 / 10 10 10 0
HRI 37 52 33 48 / 20 10 10 0
ELN 29 40 26 37 / 10 10 10 0
RDM 24 42 25 41 / 20 30 20 0
LGD 28 40 27 38 / 50 60 20 10
GCD 26 42 27 41 / 30 50 30 10
DLS 35 49 32 46 / 20 50 10 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 4 PM PST THURSDAY ABOVE 4000 FEET
FOR THE ORZ502.
WA...WINTER WEATHER ADVISORY UNTIL 4 PM PST THURSDAY ABOVE 4000 FEET
FOR THE WAZ030.
&&
THREAT INDEX
THURSDAY : YELLOW
FRIDAY : GREEN
SATURDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/82/88Hazardous weather outlook, Feb 19, 9:04 AM PST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 904 AM PST WED FEB 19 2014 ORZ502-WAZ030-201200- NORTHERN BLUE MOUNTAINS OF OREGON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- 904 AM PST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NUMEROUS SNOW SHOWERS ARE EXPECTED TODAY AND TONIGHT WITH SEVERAL INCHES OF SNOW LIKELY ABOVE 4000 FEET. A WINTER WEATHER ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE SNOW IS EXPECTED THURSDAY BEFORE TAPERING OFF THURSDAY EVENING. A DRYING TREND IS EXPECTED FRIDAY INTO SATURDAY.
Nearby
Wind Advisories in Oregon, 2014Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.